Well, I thought I was done with Chronicles, as the last instalment was almost a year ago, but it appears my body has other ideas.
What follows, then, is a cautionary tale for those of you who might be have a similar combination of extreme pain, respiratory malfunction and a dodgy heart. If you need morphine, lungs and heart might well preclude the effective treatment of the pain.
For some months now I’ve been having Continue reading
I have been taking Diltiazem for more years than I can remember. Its function is to relax the smooth muscle of the heart and blood vessels, and it’s used to treat hypertension (high blood pressure), angina, and certain heart rhythm disorders (all of which I have). It also has the same beneficial effect on the smooth muscle of the lungs and pulmonary circulation, making it very useful in treating COPD.
My GP has Continue reading
If, like me (bilaterally in my case), you have the lymphoedema & cellulitis combo, then you know just how badly it can screw up your life – as in you’ll barely have one any longer. I certainly don’t.
Because of the swelling, none of my footwear fits me, nor do my socks, and my trousers simply won’t fit over the bulky absorbent dressings (for those of you unfamiliar with these conditions, my legs and feet leak – as much as 3 litres a day at their worst. Even if I could get shoes or boots on, they’d be soaked and wrecked within an hour or two, and my trousers, likewise, would be wet to the knees.
And just to add to the joy, the Continue reading
It’s been an exceptionally busy day – laundry, food delivery, taking crap out to the bin, tidying, haircut, beard shearing – all beyond me for so long.
Now, though, not only do I feel good, I look good too – I look a good 10 years younger than I did when I got out of hospital last week, and that’s no exaggeration (well OK, Continue reading
Well, the year’s end is looming, and no-one is more surprised than me that, barring accidents, I’ll be here to see it. I particularly wanted to be, simply to rain mockery on the2012, Mayan Long Count, end-of-the-world, fruitcakes.
There is, by the way, nothing sinister about the imminent end of the Mayan Long Count – it’s little more than a calendar which is reaching its end, as all calendars must. That’s all.
But, back to me. New Continue reading
And that’s 3 words I never thought I’d write…
For some weeks now I’ve been taking a micro-dose of Nebivolol, 0.625mg, a quarter of the dose prescribed by my cardiologist (and who is probably my ex cardiologist), and it’s been very successful at calming down my tachycardia and smoothing out the PVCs and assorted buggeration that my heart is capable of, including the 3 or 4 second flatline that’s all too frequent. That effect is Continue reading
But then, based on my own experiences, I already knew that.
According to Pulse, today, though:-
“The BMA is launching a major investigation into the psychological effect of rising patient complaints on doctors, in order to assess the professional and personal repercussions on the profession.”
Seriously? How bloody Continue reading
Finally, I’m stabilised.
My current heart meds are sustained-release Diltiazem,** 180mg every 12 hours, which I was taking when this whole mess started but which my GP stopped because it can be dangerous in heart failure (despite the fact that it had proven NOT to be dangerous during the two months when he was ignoring me). However, the consultant, last time at Arrowe Park Hospital, Continue reading
There is, it seems, no escape from the beta-blocker Nebivolol.
For the last few days I’ve experienced – suffered from would be more apposite – tachycardia, with a heart rate between 114-125, with my heart misfiring like a mad bastard and nausea so shatteringly severe I just wanted to die, simply so it would stop. What brought all this on, I think I know but hope I’m wrong, and being admitted to Arrowe Park Hospital to find out for sure simply is not an option.
Eventually, I gave up and Continue reading
I’ve just discovered that something totally unsuspected has been screwing me up badly for over 18 months. The culprit? Furosemide (Lasix), my diuretic.
For the last couple of weeks it’s been largely forgotten, not entirely sure why, except possibly a subconscious aversion to the pain of having to walk six yards each way for a pee every half hour.
During that time my heart has been Continue reading